Hail, Lafayette
- When
- May 3, 2:24 PM CST
- Where
- Lafayette County, Odessa
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.000, -93.967
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 3, 1:45 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT THU MAY 03 2001 STNRY FNT AT 1900 UTC RMNS TO S OF GAG CNK DSM LN. COOLER SOUNDINGS IN MID LVLS HAVE REDUCED CAP STRENGTH AND STEEPENED MID LVL LAPSE RATES SETTING STAGE FOR MORE WIDESPREAD CNVTN THIS PM. SVRL LARGE CLUSTERS OF TSTMS CONTINUE OVR ERN KS AND NRN THIRD OF MO ALG PERIPHERY OF THETA-E RDG. ON SYNOPTIC SCALE LVL 100 KT 300 HPA JET ROUNDING WRN U.S. TROF WITH SVRL POCKETS OF UPR TROPOSPHERIC DVRGNC ARE AIMED INTO STNRY BNDRY. WITH PRECIPITAL WATER LVS AT 150-190 PERCENT ABV NRML THINK THAT FLASH FLOOD GUIDACE WILL BE REACHED OR EXCEEDED IN SOME LOCATIONS TNGT. HOWEVER GIVEN RECENT DRY PRD AND XPTD QUICK MVMNT OF CELLS TNGT WITH STG SYNOPTIC SUPPORT WILL NOT ISSUE ANY HEADLINES. TNGTS ANTICIPATED RAINFALL SHOULD HOWEVER PRIME THE PUMP FOR FLOODING POTENTIAL OVR THE WKEND WITH MORE HVY RAIN FCST. CRNT HAZ WX OUTLK CVRS THINKING AT THIS TIME. MODELS CONT TO PUSH FNT SWRD ON FRI AND NXT ROUND OF HVY RAIN LIKLEY TO DVLP IN STG ISENTROPIC LIFT OVER BNDRY SAT PM OR NITE. THIS EPSIODE HAS POTENTIAL TO PERSIST INTO SUN. MED RANGE MODELS OFF VARYING SOLUTIONS FOR EXITING WRN TROF ON SUN. CANADIAN SHWS MORE PROGRESSIVE REGIME MVG LOW OFF EAST COAST FTHR OFF SHORE WHILE MRF/AVN SUGGEST TROF AXIS CLOSER TO COAST THEREBY MAINTAINING STGR RDG THUS FORCING WRN SHRT WV FTHR TO NW. REGARDLESS OF SCENARIO LAPSE RATE APPR TO STEEPEN ENOUGH AND SHEAR STG ENOUGH FOR SVR WX POTENTIAL ON SUN. WILL NOT MAKE ANY SGFNT TEMP SHGS AT THIS TIME AND WILL MAKE MINOR POP ADJUSTMENTS. .EAX... KS...NONE. MO...NONE. BODNER
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU MAY 3 2001 FORECAST: SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. DUE TO LIMITED INSTABILITY AND A RELATIVELY WEAK ATMOSPHERIC WIND PROFILE...NO SEVERE THUNDERSTORMS ARE EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAINFALL. DISCUSSION: A STATIONARY FRONT WILL REMAINED DRAPED ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS INTO FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE FRONT THROUGH THE REMAINDER OF THE WEEK. OUTLOOK: THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. ALTHOUGH NO SEVERE WEATHER IS EXPECTED ON FRIDAY...THE THREAT OF SEVERE WEATHER...ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WILL INCREASE OVER THE WEEKEND. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX MJM
The Pleasant Hill radar (KEAX), 33 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244790, 5244791, 5244789.